Opioid Overdose Prevention
Accidental Opioid Overdoses are a real problem in our community. Opioid are pain medications (OxyContin, Vicodin, Percocet etc... as well as heroin) that often are abused. In the state of Massachusetts, TWO people die EACH day from an accidental opioid overdose. The state has provided 11 communities, including Lowell, funding to educate the community as a whole on the risks and dangers of opioid overdoses. Learn more on Opioid Overdose Prevention Facts!
Prescription and over-the-counter; a parent's guide to the legal drugs kids are using and abusing. A MUST READ!
Do you or a loved one need help with substance abuse?
Visit one of the links below to find the correct support for you and/or your family.
MA Substance abuse information and education helpline at http://www.helpline-online.com/ or call (800) 327-5050.
Chelmsford Alateen meets at the North Chelmsford Congregational Church at 15 Princeton St., Rt 3A Vinal Sq. Basement Floor...Tuesday nights 7:00 to 8:30 PM. For more information visit http://www.al-anon.alateen.org/for-alateen
Find a Suboxone Provider in your area at http://www.turntohelp.com/
For more information on Suboxone visit www.heretohelpprogram.com
Learn To Cope support group meets in Lowell every Wednesday 7:00PM to 9:00PM!!
Who supports you if a loved one is abusing opioid's? Learn2cope is a peer support group started by a parent who found herself asking the very same question. An amazing resource for families struggling with opioid abuse (as well as other drugs) in hopes of preventing a fatal overdose. Meetings will be held every Wednesday from 7:00PM to 9:00PM at Saints Medical Center, One Hospital Drive, 1st floor conference room.
Learn to Cope now located in Tewksbury.
Visit, www.learn2cope.org for more information and become part of a community of people who know just how you feel! Every Tuesday from 7:00PM to 8:30 PM at Tewksbury Memorial High, 320 Pleasant Street, Room A209 (Instructional Room).
Recognizing an Opiate Overdose*
- Person won't wake up.
- No response to yelling.
- Blue lips or fingernails.
- Clammy cool skin.
- Shallow, slow breathing.
- Seizures or convulsions.
- No response to knucles being rubbed hard on breastbone.
Responding to an Opiate Overdose*
An Opiate overdose is a medical emergency!
- CALL 9-1-1- Give the address, tell them the person is not breathing, stay with the person if you can.
- While you wait for the ambulance: put the person on his or her side to prevent them from choking on their own vomit.
- Do rescue breathing if the person is not breathing. See photo
- Administer narcan if you have it
- Place person in recovery position. See photo
Facts about using Narcan*
- Narcan can temporarily reverse an opiate overdose.
- There are several pilot programs in Massachusetts that train people in the community (everyone can be trained) to become a narcan responder.
- Call 800-327-5050 to find a location closest to you. Soon, there will be a site here in Lowell.
- Narcan can't make a person high.
- Naran comes in a nasal spray that is given in the nose
- Narcan takes 2 to 3 minutes to work and can last from 30 to 90 minutes. YOU MUST STILL CALL 911.
- For more information call the Statewide Overdose Prevention at 800-383-2437 or visit www.healthimperatives.org/sphere * information provided by SPHERE a program of Health Imperatives supported by the Mass Department of Public Health.